Alert archive / Georgia / Tornado Warnings in 1998
Tornado Warning 16, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at May 8, 1998, 2:30 PM EDT for Ware County, Georgia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 1998, 2:30 PM EDT (18:30 UTC)
- Expired
- May 8, 1998, 3:35 PM EDT
- In force
- 65 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Ware County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:15 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
313 WFUS1 KJAX 081828 RRA TORJAX GAC299-081935- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT FRI MAY 8 1998 * TORNADO WARNING FOR... WARE COUNTY IN SOUTHERN GEORGIA * UNTIL 335 PM EDT * AT 229 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 2 MILES NORTHWEST OF BEACH MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE... BEACH BY 233 PM EDT BOLEN BY 240 PM EDT IF YOU ARE IN A CAR...GO IN A NEARBY STURDY BUILDING. AS A LAST RESORT LIE FLAT IN A DITCH AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. KUYPER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at May 8, 2:22 PM EDT, 8 minutes earlier.
Area forecast discussion, May 8, 2:22 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 222 PM EDT FRI MAY 8 1998 CURRENT WORKING TORNADO ACTIVITY OVER NORTHERN PORTION OF CWA. ATM VERY UNSTABLE... WITH MAIN FOCUS ALONG LINE THAT CUTS THROUGH NORTHERN PORTION OF CWA. RECIEVED A REPORT OF A TORNADO IN COFFEE COUNTY. XPC ACTIVITY TO CONTINUE INTO EARLY EVENING. JOHNSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 1:29 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 61 min |
| May 8, 1:47 PM EDT | Severe Thunderstorm Warning | JAX | Jeff Davis | 63 min |
| May 8, 1:56 PM EDT | Tornado Warning | JAX | Coffee | 64 min |
| May 8, 2:09 PM EDT | Tornado Warning | JAX | Bacon | 66 min |
| May 8, 2:25 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 65 min |
| May 8, 2:43 PM EDT | Tornado Warning | JAX | Pierce | 62 min |
| May 8, 2:56 PM EDT | Tornado Warning | JAX | Camden | 64 min |
| May 8, 3:02 PM EDT | Tornado Warning | JAX | Coffee | 63 min |
| May 8, 3:06 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 64 min |
| May 8, 4:04 PM EDT | Tornado Warning | JAX | Camden | 66 min |
Nearby
Tornado Warnings in Georgia, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.